MAUDE Adverse Event Report: COOK INC DESILETS-HOFFMAN SHEATH INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC DESILETS-HOFFMAN SHEATH INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the check valve was separated from the sheath.The product was replaced with a new one, and the procedure went successfully without any issues.A section of the device did not remain inside the patient''s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Narrative: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The product was returned and photos of the device are available.Investigating the photos of the device, the wrinkles of the flare show that it was properly flared with the flaring iron.It is reasonable to suggest that the device met forces beyond its intended design.The root cause cannot be determined.Monitoring will be conducted for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: section c.Correction - this mdr is being submitted to indicate the event is not reportable.Upon further review, it was determined that this event is not reportable per 21cfr part 803.50 as it does not meet the criteria for a death, serious injury or reportable product malfunction.A review of reporting software revealed there are no previous incidents of hub separation of the rssw sheath that lead to a death or serious injury.Additionally, review of risk documentation indicated that this malfunction is not likely to cause serious injury if it were to reoccur.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
DESILETS-HOFFMAN SHEATH INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6105559
Report Number1820334-2016-01404
Device Sequence Number18997838
Product Code DYB
UDI-Device Identifier00827002115941
UDI-Public(01)00827002115941(17)190401(10)6886678
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRSSW-7.0-38-RB-C
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
09/18/2020
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date06/05/2017
09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1